Skew-orthogonal Laguerre polynomials for chiral real asymmetric random matrices

G. Akemann, M. Kieburg, M. J. Philips

20 Citations (Scopus)

Abstract

We apply the method of skew-orthogonal polynomials (SOP) in the complex plane to asymmetric random matrices with real elements, belonging to two different classes. Explicit integral representations valid for arbitrary weight functions are derived for the SOP and for their Cauchy transforms, given as the expectation values of traces and determinants or their inverses, respectively. Our proof uses the fact that the joint probability distribution function for all combinations of real eigenvalues and complex conjugate eigenvalue pairs can be written as a product. Examples for the SOP are given in terms of Laguerre polynomials for the chiral ensemble (also called the non-Hermitian real Wishart-Laguerre ensemble), both without and with the insertion of characteristic polynomials. Such characteristic polynomials play the role of mass terms in applications to complex Dirac spectra in field theory. In addition, for the elliptic real Ginibre ensemble, we recover the SOP of Forrester and Nagao in terms of Hermite polynomials.

Original languageEnglish
JournalJournal of Physics A: Mathematical and Theoretical
Volume43
Issue number37
Pages (from-to)375207
Number of pages24
ISSN1751-8113
DOIs
Publication statusPublished - 17 Sept 2010

Fingerprint

Dive into the research topics of 'Skew-orthogonal Laguerre polynomials for chiral real asymmetric random matrices'. Together they form a unique fingerprint.

Cite this